Alert archive / Alabama / Wind Advisories in 2025
Wind Advisory 2, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Feb 15, 2025, 10:52 AM CST for 39 counties in Alabama. It took effect at Feb 15, 2025, 8:35 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2025, 10:52 AM CST (16:52 UTC)
- In effect from
- Feb 15, 2025, 8:35 PM CST
- Expired
- Feb 16, 2025, 9:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 4.9 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 471 m²/s²
- 0-3 km storm-relative helicity
- 553 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
293 WWUS74 KBMX 151652 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 1052 AM CST Sat Feb 15 2025 ALZ011>015-017>050-160300- /O.NEW.KBMX.WI.Y.0002.250216T0300Z-250216T1200Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Prattville, Tuskegee, Phenix City, Dadeville, Wetumpka, Tallassee, Tuscaloosa, Moundville, Centre, Heflin, Sylacauga, Columbiana, Clanton, Opelika, Moody, Alabaster, Troy, Hamilton, Double Springs, Lanett, Vernon, Pelham, Union Springs, Fayette, Alexander City, Eutaw, Valley, Livingston, Hoover, Linden, Ashland, Auburn, Selma, Roanoke, Pell City, Demopolis, Montgomery, Rockford, Oneonta, Gadsden, Birmingham, Greensboro, Eufaula, Sulligent, Carrollton, Talladega, Fort Deposit, Lafayette, Marion, Hayneville, Centreville, Jasper, and Anniston 1052 AM CST Sat Feb 15 2025 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST SUNDAY... * WHAT...Southwest winds 10 to 20 mph with gusts up to 35 mph expected. * WHERE...All of central Alabama. * WHEN...From 9 PM this evening to 6 AM CST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 86/Martin
1 follow-up statement
015 WWUS74 KBMX 160235 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 835 PM CST Sat Feb 15 2025 ALZ011>015-017>050-161500- /O.EXT.KBMX.WI.Y.0002.250216T0235Z-250216T1500Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Jasper, Tuskegee, Vernon, Dadeville, Selma, Centre, Anniston, Wetumpka, Carrollton, Columbiana, Sylacauga, Ashland, Double Springs, Moundville, Rockford, Hoover, Valley, Clanton, Lanett, Auburn, Oneonta, Tallassee, Alabaster, Demopolis, Hamilton, Talladega, Roanoke, Fort Deposit, Centreville, Tuscaloosa, Pell City, Montgomery, Opelika, Phenix City, Eufaula, Livingston, Marion, Eutaw, Moody, Linden, Troy, Greensboro, Lafayette, Pelham, Sulligent, Hayneville, Fayette, Heflin, Alexander City, Prattville, Union Springs, Gadsden, and Birmingham 835 PM CST Sat Feb 15 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM CST SUNDAY... * WHAT...Southwest winds 10 to 20 mph with gusts up to 40 mph. * WHERE...All of Central Alabama. * WHEN...Until 9 AM CST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 32/JDavis
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Feb 15, 6:56 AM CST, 3 hours 56 minutes earlier. Its key messages:
- Issued at 356 AM CST THU FEB 14 2025
- There is a level 2 to 3 risk, out of 5, for severe storms tonight across Central Alabama. Threats include tornadoes and damaging straight line winds.
- There is a medium to high chance of a hard freeze with low temperatures reaching 15-20 degrees for locations near and north of Interstate 20 Wednesday night. There is also a risk for wind chills as cold as the single digits.
- There is a medium to high chance of a hard freeze with low temperatures reaching 15-20 degrees across all of central Alabama Thursday night. This night may feature a long-duration freeze. There is also a risk for wind chills as cold as the single digits.
Area forecast discussion, Feb 15, 6:56 AM CST, 3 hours 56 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 656 AM CST Sat Feb 15 2025 ...New AVIATION... .KEY MESSAGES... Issued at 356 AM CST THU FEB 14 2025 - There is a level 2 to 3 risk, out of 5, for severe storms tonight across Central Alabama. Threats include tornadoes and damaging straight line winds. - There is a medium to high chance of a hard freeze with low temperatures reaching 15-20 degrees for locations near and north of Interstate 20 Wednesday night. There is also a risk for wind chills as cold as the single digits. - There is a medium to high chance of a hard freeze with low temperatures reaching 15-20 degrees across all of central Alabama Thursday night. This night may feature a long-duration freeze. There is also a risk for wind chills as cold as the single digits. && .SHORT TERM... (Today through Sunday) Issued at 201 AM CST SAT FEB 15 2025 Satellite and obs indicating AL covered with stratus clouds. However, convection is well to our NW/N this AM. Although some isolated to scattered light showers are possible today, most of the activity will come tonight ahead of and along the front. Guidance is continuing to indicate a fast moving system. While this would tend to indicate less of a chance for widespread flash flooding, we are still looking at a likelihood of some heavy downpours which could leave an inch or more in the rain bucket once all is said and done. We can't totally rule out an isolated heavier storm could resulting in some short duration flooding in the more flood prone areas. SE low level flow is currently in place around the retreating surface ridge. Look for winds to become more SRLY today as the ridge pulls further away also resulting in a warm front pushing NWD across C AL. Although winds will be breezy, we should remain under wind advisory criteria. Severe risk thinking has changed little with this system with the best instability and forcing in the WRN counties. However, all of C AL has a risk of severe storms from likely a squall line type of setup. Threats remain the same with tornadoes and damaging straight line winds all possible. Timing is hinting at possibly an even faster system than already advertised, maybe by an hour, but will continue with 9 pm Sat to 4 am Sun for now to trek across the CWA. Have added some low pops behind the front to account for some wrap around showers for the morning hours on Sun. Now is the time to make sure your severe weather plan is ready with storms moving through during the overnight hours. Today will be the mildest day in the 7 day forecast. With SRLY winds and highs from the mid 60s to mid 70s, it will feel like spring today, albeit a little dreary with the clouds. Sun, on the other hand, will feel much colder with NW gusty winds behind the front. 08 && .LONG TERM... (Sunday night through next Friday) Issued at 201 AM CST SAT FEB 15 2025 Dry and cool weather is forecast early in the week as surface high pressure envelops the region behind Saturday night's storm system. A trough is progged to swing across the Gulf Coast midweek with a large and cold ~1052 mb surface high over the central U.S. This setup should result in a thermal gradient in the vicinity of the Tennessee Valley with a blossoming precipitation shield to our west. Forecast models continue to show widespread rainfall for our area on Wednesday, resulting from isentropic lift. There may be a window for some wintry precipitation for parts of our northern forecast area though, at this juncture, the GFS/ECMWF indicate a persistent warm nose aloft, given the overall flow pattern across the region, being a spoiler. Model trends and probabilities continue to favor accumulating snow staying north of our area but we'll monitor for any decisive southward trend for the snow fans. Behind this system, another shot of cold air will arrive. The chill will be on for Wednesday, Thursday, and Friday nights. Thursday looks to feature the most widespread and longest duration cold, with low temperatures as cold as the 10s following high temperatures in the 30s/40s. While this is toward the end of the 7-day forecast, ensembles show a medium to high chance of occurrence, tied to the expansive and cold supply region to our north. We'll see how this trends over the coming days. 89^GSatterwhite && .AVIATION... (12Z TAFS) Issued at 645 AM CST SAT FEB 15 2025 MVFR conditions will be present today with some deteriorating to IFR. SE winds will be breezy ahead of our next system becoming SRLY during the afternoon. SHRA and TSRA will move into the area later tonight ahead of a front. Some storms could be strong to severe with gusty winds. VSBYs may be reduced with heavier activity. Winds will become WRLY behind the front late after midnight from W to E toward end of forecast. 08 && .FIRE WEATHER... Periodic light showers are forecast today before a squall with heavy rain and thunderstorms sweeps cross the state tonight. Ahead of this activity, southerly winds will become increasingly breezy, between 10-15 mph sustained with 25-30 mph gusts. Rain and storms will quickly end early Sunday morning with lingering clouds and winds, still breezy and gusty, switching to the northwest. Fair weather is expected on Monday with lighter northerly winds and a clear sky. The arrival of drier air will nudge afternoon RHs into the 30 percent range across central Alabama with pockets of upper 20s possible. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 69 44 52 25 / 40 100 20 0 Anniston 69 49 54 27 / 40 100 20 0 Birmingham 70 46 53 28 / 30 100 20 0 Tuscaloosa 74 45 52 28 / 30 100 20 0 Calera 72 49 54 29 / 30 100 20 0 Auburn 70 56 58 30 / 20 100 20 0 Montgomery 75 55 57 31 / 20 100 20 0 Troy 74 57 63 32 / 20 100 20 0 && .BMX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...08 LONG TERM....89^GSatterwhite AVIATION...08
Hazardous weather outlook, Feb 15, 4:19 AM CST, 6 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 419 AM CST Sat Feb 15 2025 ALZ011>015-017>050-161330- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 419 AM CST Sat Feb 15 2025 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. There is a level 2 to 3 risk, out of 5, for severe storms affecting central Alabama tonight. Threats include tornadoes and damaging, straight-line winds. This threat could begin as early as 9 pm in the western part of the state and end as late as 4 am in the eastern part of the state. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is needed for tonight.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 10:36 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo | 9 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.